Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 97, NWS El Paso, TX

September 11, 2013Doña Ana County, New Mexico

NWS El Paso, TX issued this flash flood warning at Sep 11, 2013, 3:36 PM MDT for Doña Ana County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2013, 3:36 PM MDT (21:36 UTC)
Expired
Sep 11, 2013, 6:30 PM MDT
In force
3 hr
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

County Doña Ana County, NM

The radar

The El Paso radar (KEPZ), 31 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2013-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2013-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
520 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WGUS54 KEPZ 112136
FFWEPZ
NMC013-120030-
/O.NEW.KEPZ.FF.W.0097.130911T2136Z-130912T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
336 PM MDT WED SEP 11 2013

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...

* UNTIL 630 PM MDT

* AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  BERINO...
  SAN MIGUEL...
  VADO...
  MESQUITE...
  LA MESA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF A HALF TO ONE INCH ARE POSSIBLE 
WITHIN THE NEXT HALF HOUR IN THE WARNED AREA.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY VEHICLES AWAY.

&&

LAT...LON 3222 10666 3207 10659 3204 10672 3219 10678

$$

JMG
2 follow-up statements
078 
WGUS74 KEPZ 112247
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
447 PM MDT WED SEP 11 2013

NMC013-120030-
/O.CON.KEPZ.FF.W.0097.000000T0000Z-130912T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DONA ANA NM-
447 PM MDT WED SEP 11 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL DONA ANA COUNTY
UNTIL 630 PM MDT...

AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA.

DOPPLER RADAR ESTIMATED UP TO A INCH AND A HALF OF RAIN HAD FALLEN 
BETWEEN VADO AND MESQUITE. 

LOCATIONS IMPACTED INCLUDE...
  BERINO...
  SAN MIGUEL...
  VADO...
  MESQUITE...
  LA MESA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY VEHICLES AWAY.

&&

LAT...LON 3222 10666 3207 10659 3204 10672 3219 10678

$$

JMG
326 
WGUS74 KEPZ 120022
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
622 PM MDT WED SEP 11 2013

NMC013-120037-
/O.EXP.KEPZ.FF.W.0097.000000T0000Z-130912T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DONA ANA NM-
622 PM MDT WED SEP 11 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL DONA ANA
COUNTY WILL BE ALLOWED TO EXPIRE AT 630 PM MDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS
OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT.

BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3222 10666 3207 10659 3204 10672 3219 10678

$$

JMG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 2:14 PM MDT, 1 hour 22 minutes earlier.

Area forecast discussion, Sep 11, 2:14 PM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
214 PM MDT WED SEP 11 2013

.SYNOPSIS...
A DEEP LAYER OF MOISTURE WILL CONTINUE TO FLOW OVER THE AREA
THROUGH EARLY FRIDAY. NUMEROUS RAIN SHOWERS AND SCATTERED
THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL WILL OCCUR. A
POTENTIAL FOR FLASH FLOODING REMAINS FOR MUCH OF SOUTHERN NEW
MEXICO AND FAR WEST TEXAS THROUGH EARLY FRIDAY. AFTERWARD...A
DRIER AIR MASS WILL MOVE INTO THE AREA AND DECREASE RAIN AND
THUNDERSTORMS CHANCES FOR THE WEEKEND AND THE FIRST PART OF NEXT
WEEK. TEMPERATURES WILL REMAIN WELL BELOW NORMAL TOMORROW...BUT
SHOULD BEGIN TO WARM UP THROUGH THE WEEKEND.

&&

.DISCUSSION...
OUR MOIST AND ACTIVE WEATHER PATTERN CONTINUES OVER THE REGION
TODAY. A DEEP PLUME OF MOISTURE CONTINUES TO STREAM OVER PORTIONS
OF SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS WITH NUMEROUS RAIN
SHOWERS AND A FEW THUNDERSTORMS OCCURRING. STORM DEVELOPMENT IS
BEING AIDED BY A FORCING FROM A LARGE LOW PRESSURE SYSTEM SITTING
OVER THE FOUR CORNERS REGION. LONG PERIODS OF MODERATE TO HEAVY
RAINFALL WILL BE POSSIBLE WITH ADDITIONAL RAIN AMOUNTS OF ONE TO
3 INCHES POSSIBLE. THE POTENTIAL FOR FURTHER FLASH FLOODING
REMAINS WITH THE GROUND BECOMING MORE SATURATED FROM PREVIOUS RAIN
AMOUNTS...RESULTING IN EXCESSIVE RUN OFF. SOUTHWEST NEW MEXICO IS
UNDER A DRIER AIR MASS AT THIS TIME AND WILL SEE LESS
ACTIVITY...GIVING THAT AREA CHANCE TO DRY OUT TODAY.

THE FOCUS FOR HEAVY RAINFALL WITHIN THE FORECAST AREA FOR TONIGHT
WILL REMAIN OVER SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS...
GENERALLY EAST OF A DEMING AND TRUTH OR CONSEQUENCES LINE. AS MORE
RAIN FALLS...EXCESSIVE RUNOFF WILL BEGIN TO FILL DRAINAGES AND
ARROYOS MORE FREQUENTLY. URBAN AREAS WILL MAY ALSO CONTINUE TO
EXPERIENCE STREET FLOODING AND PONDING OF WATER IN POORLY DRAINED
AREAS. HEAVY RAIN WILL CONTINUE ON THURSDAY. A FLASH FLOOD WATCH
REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT. THE MOISTURE PLUME
WILL BEGIN TO SHIFT BACK TO THE WEST BY THURSDAY AFTERNOON AND
EVENING WHICH WILL BRING HEAVY RAINS BACK TO SOUTHWEST NEW MEXICO
INCREASING THEIR FLOOD POTENTIAL.

ON FRIDAY...THE LARGE UPPER LOW WILL BEGIN TO LIFT NORTH...WHICH
WILL WEAKEN ITS INFLUENCE OVER THE LOCAL AREA. THE PLUME OF
MOISTURE WILL STILL BE OVER PORTIONS OF SOUTHWEST NEW MEXICO BUT
WILL BE MORE DIFFUSE...DIMINISHING CHANCES FOR HEAVY TYPE OF
RAINFALL. SCATTERED SHOWERS AND THUNDERSTORMS MAY STILL OCCUR BUT
RAIN AMOUNTS AND COVERAGE WILL BE MORE SPOTTY. SATURDAY AND SUNDAY
WILL BE LESS ACTIVE AS HIGH PRESSURE AND DRIER AIR MOVES IN FROM
THE EAST AND THE MOISTURE PLUME BREAKS DOWN. A FEW MOUNTAIN BASED
THUNDERSTORMS MAY STILL OCCUR IN THE AFTERNOON AND EVENING.
TEMPERATURES WILL ALSO BEGIN TO CLIMB BACK UP TO NEAR NORMAL
DURING THE WEEKEND.

IN THE EXTENDED FORECAST PERIOD FOR THE FIRST PART OF NEXT WEEK
LONG RANGE MODELS ARE MORE UNCERTAIN. ONE SCENARIO CONTINUES THE
MOSTLY DRY CONDITIONS THROUGH MUCH OF NEXT WEEK. THE OTHER
SCENARIO HAS MOISTURE FROM A TROPICAL SYSTEM MOVING VERY CLOSE
TO THE AREA. THIS PATTERN WILL BE NEED TO BE FURTHER RESOLVED WITH
FUTURE MODEL RUNS.

&&

.AVIATION...VALID 12/00Z-13/00Z.
A MOISTURE LADEN ATMOSPHERE WILL REMAIN IN PLACE ACROSS THE REGION.
VFR CIGS BKN-OVC050 WILL BE THE GENERAL RULE WITH OCCASIONAL
EXCURSIONS INTO MVFR OR EVEN IFR TERRITORY WITH PASSING SHOWERS AND
STORMS. EXPECT VISIBILITY TO DROP LOCALLY TO 1-3SM WITH SHRA ALONG
WITH CIGS BKN010-030.

&&

.FIRE WEATHER...
MOISTURE LEVELS WILL REMAIN ELEVATED ACROSS THE REGION FOR THE NEXT
COUPLE OF DAYS AS THE CIRCULATION BETWEEN A LOW PRESSURE SYSTEM TO
OUR NORTHWEST AND HIGH PRESSURE TO OUR EAST KEEPS A DEEP SOUTHERLY
FLOW INTACT. THE MAIN AXIS OF MOISTURE HAS SHIFTED SLIGHTLY EASTWARD
FOR NOW AS THE LOW HAS DRAWN DRIER AIR INTO THE WESTERN ZONES.
HOWEVER AS THIS LOW LIFTS NORTHEAST AND THE HIGH NUDGES BACK WEST
THE MOISTURE PLUME WILL SHIFT WESTWARD AGAIN BY THURSDAY AFTERNOON
AND EVENING. THIS WILL KEEP SHOWERS AND OCCASIONAL THUNDERSTORMS IN
THE FORECAST FOR A WHILE LONGER. THE LOW WILL EVENTUALLY LIFT OUT
INTO THE PLAINS OVER THE WEEKEND CAUSING THE MOISTURE PLUME TO SHEAR
APART AND ALLOWING SOME DRIER AIR TO FILTER IN. EVEN AT THIS A FEW
MOUNTAIN SHOWERS WILL REMAIN POSSIBLE.

MEANWHILE FIRE WEATHER CONCERNS WILL REMAIN MINIMAL FOR THE NEXT FEW
DAYS WITH WET SOILS AND HIGH RH VALUES REMAINING THE NORM. THE ONLY
CAVEAT WILL BE POOR TO FAIR VENT RATES THROUGH THURSDAY MOSTLY IN
RESPONSE TO LOWER MIXING HEIGHTS OVER THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 67  79  67  84  67 /  70  70  50  30  30
SIERRA BLANCA           62  82  62  85  62 /  60  40  30  20  20
LAS CRUCES              63  77  63  81  63 /  80  70  60  30  30
ALAMOGORDO              65  78  65  84  65 /  80  70  60  30  30
CLOUDCROFT              48  63  48  64  48 /  90  80  70  50  40
TRUTH OR CONSEQUENCES   62  75  62  79  62 /  70  70  80  40  40
SILVER CITY             60  72  60  77  60 /  40  80  80  50  40
DEMING                  62  75  62  80  62 /  50  70  60  40  40
LORDSBURG               63  80  63  84  63 /  40  70  60  40  40
WEST EL PASO METRO      68  80  68  84  68 /  70  70  60  30  30
DELL CITY               61  80  61  88  61 /  70  40  30  20  20
FORT HANCOCK            65  86  65  90  65 /  60  40  30  20  20
LOMA LINDA              63  77  63  82  63 /  80  60  40  30  30
FABENS                  67  83  67  89  67 /  70  60  40  30  30
SANTA TERESA            65  79  65  83  65 /  70  70  60  30  30
WHITE SANDS HQ          64  79  64  85  64 /  80  70  50  30  30
JORNADA RANGE           62  78  62  85  62 /  80  70  60  30  30
HATCH                   62  75  62  82  62 /  70  70  70  40  40
COLUMBUS                65  81  65  86  65 /  60  70  60  30  30
OROGRANDE               66  80  66  88  66 /  80  70  40  30  30
MAYHILL                 53  67  53  71  53 /  90  80  70  50  40
MESCALERO               53  70  53  73  53 /  90  80  70  50  40
TIMBERON                51  71  51  73  51 /  90  70  70  40  40
WINSTON                 53  69  53  73  53 /  50  80  80  60  30
HILLSBORO               59  72  59  79  59 /  60  80  80  50  40
SPACEPORT               61  77  61  83  61 /  70  70  70  40  40
LAKE ROBERTS            57  71  57  76  57 /  50  80  80  60  40
HURLEY                  59  72  59  78  59 /  50  80  80  40  40
CLIFF                   58  77  58  84  58 /  40  80  80  50  40
MULE CREEK              52  75  52  82  52 /  30  50  70  50  40
FAYWOOD                 60  73  60  78  60 /  50  80  80  40  40
ANIMAS                  63  79  63  84  63 /  40  50  60  40  30
HACHITA                 61  79  61  85  61 /  50  60  60  40  40
ANTELOPE WELLS          59  78  59  82  59 /  40  60  60  40  30
CLOVERDALE              59  74  59  79  59 /  30  50  50  40  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR NMZ407>416.

     FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR NMZ417.

     FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
     NIGHT FOR NMZ401>406.

TX...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR TXZ418-419.

     FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR TXZ420>424.

&&

04/27 LUNDEEN/LANEY
Hazardous weather outlook, Sep 11, 11:40 AM MDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1140 AM MDT WED SEP 11 2013

NMZ407>417-TXZ418>424-121745-
SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK RANGE FOOTHILLS-
SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1140 AM MDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ABUNDANT MOISTURE REMAINS OVER THE AREA WITH NUMEROUS RAIN SHOWERS
AND SCATTERED THUNDERSTORMS POSSIBLE THROUGH TONIGHT. PERIODS OF
MODERATE TO HEAVY RAINFALL ARE LIKELY. PORTIONS OF SOUTH CENTRAL
NEW MEXICO AND FAR WEST TEXAS MAY SEE SIGNIFICANT ADDITIONAL
RAINFALL TOTALS. THERE IS A POTENTIAL FOR FLOODING ALONG
DRAINAGES...ARROYOS...STREAMS AND LOW WATER CROSSINGS. IN URBAN
AREAS...STREET FLOODING AND PONDING OF WATER IN POORLY DRAINED LOW
LYING AREAS IS POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT
THROUGH THURSDAY NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A DEEP LAYER OF MOISTURE WILL REMAIN OVER THE REGION ON THURSDAY
WITH PERIODS OF MODERATE TO HEAVY RAINFALL EXPECTED TO CONTINUE.
THERE WILL CONTINUE TO BE A POTENTIAL FOR FLOODING ALONG
DRAINAGES...ARROYOS AND SMALL STREAMS AS WELL AS URBAN FLOODING OF
STREETS AND ROADWAYS. A FLASH FLOOD WATCH WILL BE IN EFFECT
THROUGH THURSDAY NIGHT. MOISTURE LEVELS WILL BEGIN TO DROP ON
FRIDAY BUT SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN
POSSIBLE WITH SOME LOCALIZED FLOODING POSSIBLE IN THE AFTERNOON
AND EVENING. MOISTURE LEVELS WILL DROP EVEN FURTHER ON SATURDAY
AND SUNDAY WITH ONLY ISOLATED SHOWERS AND STORMS EXPECTED. RAIN
AMOUNTS WILL LIGHTER WITH A SPOTTY COVERAGE. MONDAY AND TUESDAY
ARE EXPECTED TO MOSTLY DRY AT THIS POINT...BUT THERE IS SOME
UNCERTAINTY IN THE LONG RANGE MODEL TRENDS FOR THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING
TO THIS OFFICE AND LOCAL LAW ENFORCEMENT.

NMZ401>406-121745-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-
1140 AM MDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A DRIER AIR MASS HAS MOVED INTO THE AREA TODAY...WHICH HAS
DIMINISHED CHANCES OF RAIN FOR TODAY AND AND TONIGHT. RESIDUAL
MOISTURE OVER THE AREA WILL STILL BE SUFFICIENT FOR ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING.
HOWEVER...RAIN AMOUNTS SHOULD BE LOWER AND MORE SPOTTY IN
COVERAGE. THE GILA RIVER IS STILL RUNNING HIGH BUT IS EXPECTED TO
REMAIN BELOW FLOOD STAGE. MOISTURE WILL BEGIN TO MOVE BACK OVER
THE AREA TOMORROW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A DEEP LAYER OF MOISTURE WILL REMAIN OVER THE REGION ON THURSDAY
WITH PERIODS OF MODERATE TO HEAVY RAINFALL EXPECTED TO CONTINUE.
THERE WILL CONTINUE TO BE A POTENTIAL FOR FLOODING ALONG
DRAINAGES...ARROYOS AND SMALL STREAMS AS WELL AS URBAN FLOODING OF
STREETS AND ROADWAYS. A FLASH FLOOD WATCH WILL BE IN EFFECT
THROUGH THURSDAY NIGHT. MOISTURE LEVELS WILL BEGIN TO DROP ON
FRIDAY BUT SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN
POSSIBLE WITH SOME LOCALIZED FLOODING POSSIBLE IN THE AFTERNOON
AND EVENING. MOISTURE LEVELS WILL DROP EVEN FURTHER ON SATURDAY
AND SUNDAY WITH ONLY ISOLATED SHOWERS AND STORMS EXPECTED. RAIN
AMOUNTS WILL LIGHTER WITH A SPOTTY COVERAGE. MONDAY AND TUESDAY
ARE EXPECTED TO MOSTLY DRY AT THIS POINT...BUT THERE IS SOME
UNCERTAINTY IN THE LONG RANGE MODEL TRENDS FOR THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING
TO THIS OFFICE AND LOCAL LAW ENFORCEMENT.

In the hours before

Local storm report, Sep 11, 9:44 AM MDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
944 AM MDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      VADO                    32.12N 106.66W
09/11/2013                   DONA ANA           NM   EMERGENCY MNGR

            STREET FLOODING...TRAILER PARK EVACUATED.

&&

EVENT NUMBER EPZ1300603

FK
Special weather statement, Sep 11, 2:26 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
226 PM MDT WED SEP 11 2013

NMZ412-413-112115-
CENTRAL TULAROSA BASIN NM-SOUTHERN TULAROSA BASIN NM-
226 PM MDT WED SEP 11 2013

...STRONG THUNDERSTORMS THREATENING EASTERN DONA ANA AND WESTERN
OTERO COUNTIES THROUGH 315 PM MDT...

AT 222 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 17 MILES NORTHWEST OF OROGRANDE...MOVING NORTH
AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  WHITE SANDS NATIONAL MONUMENT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

JMG

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 9:42 AM MDTFlash Flood WarningEPZDoña Ana3 hr
Sep 11, 10:06 AM MDTAreal Flood AdvisoryEPZOtero4 hr
Sep 11, 12:15 PM MDTAreal Flood AdvisoryEPZOtero2 hr
Sep 11, 2:20 PM MDTAreal Flood AdvisoryEPZDoña Ana, Otero3 hr
Sep 11, 2:42 PM MDTAreal Flood AdvisoryEPZDoña Ana3 hr
Sep 11, 4:12 PM MDTAreal Flood AdvisoryEPZDoña Ana2 hr
Sep 11, 4:30 PM MDTFlash Flood WarningEPZDoña Ana3 hr

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.